Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 6, 2009, 3:47 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 6, 2009, 4:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 3:47 AM MST (10:47 UTC)
- In effect from
- Mar 6, 2009, 4:00 AM MST
- Expired
- Mar 6, 2009, 7:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2768 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 061047 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 AM MST FRI MAR 6 2009 AZZ011>017-040-061900- /O.NEW.KFGZ.WI.Y.0003.090306T1100Z-090307T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 347 AM MST FRI MAR 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. LOW PRESSURE MOVING EASTWARD ACROSS THE GREAT BASIN THIS MORNING WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE ANTICIPATED OVER THE EAST HALF OF THE FORECAST AREA...BASICALLY ENCOMPASSING THE AREA FROM FLAGSTAFF NORTHEAST TO WINDOW ROCK AND SOUTHEAST FROM FLAGSTAFF TO ALPINE THIS MORNING THROUGH THE EARLY EVENING HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
000 WWUS75 KFGZ 061830 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1130 AM MST FRI MAR 6 2009 AZZ011>017-040-070200- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-090307T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1130 AM MST FRI MAR 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER PARTS OF NORTHEAST ARIZONA THROUGH THIS EVENING. THE AREA AFFECTED IS FROM FLAGSTAFF NORTHEASTWARD TO WINDOW ROCK AND FROM FLAGSTAFF SOUTHEASTWARD TO THE WHITE MOUNTAINS. THESE WIND GUSTS WILL AFFECT TRAVEL ON INTERSTATE 40 FROM THE NEW MEXICO LINE EASTWARD TO FLAGSTAFF. PEAK WIND GUSTS OBSERVED THIS MORNING INCLUDE 45 MPH AT SHOW LOW...53 MPH AT ST JOHNS...47 MPH ON INTERSTATE 40 AT THE PAINTED DESERT EXIT...45 MPH ON INTERSTATE 40 AT THE LUPTON EXIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
000 WWUS75 KFGZ 070157 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST FRI MAR 6 2009 AZZ011>017-040-070300- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-090307T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 657 PM MST FRI MAR 6 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. SOUTHWEST WINDS HAVE GENERALLY DECREASED TO BELOW WIND ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST. WIND GUSTS REPORTED FOR FRIDAY INCLUDE... FLAGSTAFF AIRPORT .................. 37 MPH. WINSLOW ............................ 53 MPH. ST. JOHNS .......................... 58 MPH. SHOW LOW ........................... 46 MPH. WINDOW ROCK ........................ 55 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:46 AM MST, 1 minute earlier.
Area forecast discussion, Mar 6, 3:46 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 346 AM MST FRI MAR 06 2009 .SYNOPSIS...A DEVELOPING LOW PRESSURE SYSTEM WILL BRING COLDER CONDITIONS AND THE THREAT OF LIGHT RAIN AND SNOW SHOWERS TO PORTIONS OF THE AREA TODAY INTO SATURDAY. IN ADDITION...WINDY CONDITIONS WILL CONTINUE ACROSS THE EASTERN HALF OF THE STATE. ANOTHER WEATHER DISTURBANCE WILL BRING DRY BUT BREEZY TO WINDY CONDITIONS FROM SUNDAY INTO EARLY NEXT WEEK. && .DISCUSSION...SATELLITE THIS MORNING SHOWS CLOUD COVER STREAKING ACROSS THE NORTHLAND THIS MORNING. MOST SIGNIFICANT CLOUD COVER IS LOCATED OVER THE EASTERN RIM AND WHITE MOUNTAINS AS WELL AS OVER THE GRAND CANYON COUNTRY AND THE KAIBAB PLATEAU...WHERE CEILINGS ARE STARTING TO COME DOWN. SLIGHT CHANCE POPS FOR THESE AREAS SHOULD COVER THE POSSIBILITY FOR SPRINKLES. TROUGH AXIS SHOULD SLOWLY WORK ITS WAY EASTWARD ACROSS THE GREAT BASIN TODAY. OUT AHEAD OF THIS SYSTEM IS STRONG SOUTHWEST FLOW...WHICH HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS NOW. ONCE AGAIN STRONG WINDS AT THE SURFACE WILL BE THE MAIN WEATHER STORY TODAY. WINDS HAVE CONTINUED TO GUST AT AREAS LIKE SHOW LOW AND ST JOHNS THROUGH THE NIGHT. WILL THEREFORE ISSUE A WIND ADVISORY WITH THE FORECAST PACKAGE THIS MORNING COVERING BASICALLY THE AREAS FROM FLAGSTAFF NORTHEAST AROUND THE WINDOW ROCK AREA AND SOUTHEAST TO SHOW LOW AND THE WHITE MOUNTAINS...BORDERING NEW MEXICO. FOR MORE DETAILED INFORMATION ON THIS ADVISORY...PLEASE SEE PHXNPWFGZ. THE TROUGH WILL BE MOVING ACROSS THE STATE BEGINNING LATE TONIGHT INTO SATURDAY. AS A RESULT THE BEST CHANCE FOR SHOWER ACTIVITY WILL COVER NORTH OF A LINE FROM FLAGSTAFF TO WINDOW...NORTH TO THE UTAH BORDER. NOT LOOKING FOR MUCH IN THE WAY OF PRECIPITATION HOWEVER. TEMPERATURES WILL BE WELL BELOW NORMAL FOR THIS TIME OF YEAR ON SATURDAY AND IT WILL BE BREEZY TO WINDY...AND IF THERE IS GOING TO BE ANY WIND PRODUCTS OUT IT WILL BE FOR AREAS OUT EAST LIKE ST JOHNS AND SHOW LOW. SUNDAY WE SHOULD START TO CLEAR OUT WITH PARTLY CLOUDY SKIES. ONCE AGAIN WE WILL BE ON THE COOL SIDE...AND IT WILL AGAIN BE BREEZY TO WINDY. FOR MONDAY ANOTHER SYSTEM IS FORECAST TO MOVE ACROSS THE ROCKIES BUT RIGHT NOW IT LOOKS AS IF THIS SYSTEM WILL STAY TO THE NORTH. EXPECT TEMPERATURES TO BE AT OR SLIGHTLY BELOW NORMAL WITH BREEZY CONDITIONS. FROM TUESDAY ON LOOK FOR PARTLY CLOUDY SKIES WITH NEAR NORMAL TEMPERATURES. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT GENERAL VFR CONDITIONS OVER THE NEXT 24 HOURS. THE ONLY EXCEPTION WILL BE FROM SELIGMAN NORTHWARD AND FROM HAPPY JACK SOUTHWARD TO ALPINE AND GREER WHERE AREA CEILINGS OF 3-4 KFT AGL CAN BE EXPECTED THROUGH 18Z. OTHERWISE ...LOCAL SOUTHWEST WIND GUSTS OF 20 TO 35 KT WILL CONTINUE THROUGH SUNRISE...ESPECIALLY FROM KFGZ EASTWARD. STRONG SOUTHWEST WINDS OF 15-25 KT GUSTING TO 45 KT WILL DEVELOP AREA WIDE BETWEEN 16-18Z...STRONGEST AGAIN FROM KFGZ EAST. WINDS SHOULD GRADUALLY WEAKEN AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM UNTIL 7 PM MST TODAY FOR AZ ZONES 011>017-040. && PUBLIC..................42 AVIATION/FIRE WEATHER...TC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 5, 11:05 PM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1105 PM MST THU MAR 5 2009 AZZ011-013-014-017-040-060715- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1105 PM MST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE FORECAST TO RETURN TO NORTHERN ARIZONA FRIDAY...WHICH WILL RESULT IN THE POSSIBLILITY OF ANOTHER WIND ADVISORY BEING ISSUED. LOOK FOR BREEZY TO WINDY CONDITIONS THROUGHOUT THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.